Alert archive / Arizona / Flash Flood Watches in 2015
Flash Flood Watch 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood watch at Sep 20, 2015, 2:19 PM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Sep 21, 2015, 11:00 AM MST. It was in force for 30 min.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2015, 2:19 PM MST (21:19 UTC)
- In effect from
- Sep 21, 2015, 11:00 AM MST
- Expired
- Sep 21, 2015, 11:30 AM MST
- In force
- 30 min
- Issued by
- NWS Las Vegas, NV
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3668 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
998 WGUS65 KVEF 202119 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 219 PM PDT SUN SEP 20 2015 ...HEAVY RAIN LIKELY FOR FAR SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA MONDAY AND TUESDAY... .AN UPPER LOW OVER THE EASTERN PACIFIC WILL PULL TROPICAL MOISTURE NORTHWARD INTO THE DESERT SOUTHWEST MONDAY AND MONDAY NIGHT...WITH RAIN AND THUNDERSTORMS SPREADING OVER THE WATCH AREA FROM SOUTH TO NORTH. THE LOW WILL THEN MOVE THROUGH THE AREA ON TUESDAY...KEEPING RAIN AND THUNDERSTORM CHANCES GOING. DRIER AIR IS EXPECTED TUESDAY NIGHT AND WEDNESDAY. AZZ002-003-CAZ525>527-211030- /O.NEW.KVEF.FF.A.0007.150921T1800Z-150923T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 219 PM PDT SUN SEP 20 2015 ...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE AND NORTHWEST DESERTS. IN SOUTHEAST CALIFORNIA...CADIZ BASIN...MORONGO BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. * FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON * DEEP TROPICAL MOISTURE WILL BRING THE POTENTIAL FOR VERY HEAVY RAIN TO FAR SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA. RAINFALL TOTALS OF A HALF INCH TO TWO INCHES ARE LIKELY...WITH THE HEAVIEST RAIN MOST LIKELY TO FALL MONDAY NIGHT AND TUESDAY MORNING. * POTENTIAL IMPACTS INCLUDE WATER...MUD...ROCKS AND DEBRIS FLOWING OVER ROADS OR ROADS WASHING OUT. IF YOU PLAN TO TRAVEL IN FLOOD PRONE AREAS SUCH AS CALIFORNIA HIGHWAYS 62 AND 95 OR THE OATMAN TOPOCK HIGHWAY AT THE SACRAMENTO WASH...BE SURE YOU HAVE A WAY TO RECEIVE FLASH FLOOD WARNINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MORGAN
2 follow-up statements
253 WGUS65 KVEF 211032 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 332 AM PDT MON SEP 21 2015 ...HEAVY RAIN POTENTIALLY FOR FAR SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA MONDAY NIGHT AND TUESDAY... .AN UPPER LOW OVER THE EASTERN PACIFIC WILL PULL TROPICAL MOISTURE NORTHWARD INTO THE DESERT SOUTHWEST MONDAY AND MONDAY NIGHT...WITH RAIN AND THUNDERSTORMS SPREADING OVER THE WATCH AREA FROM SOUTH TO NORTH. THE LOW WILL THEN MOVE THROUGH THE AREA ON TUESDAY...KEEPING RAIN AND THUNDERSTORM CHANCES GOING. DRIER AIR IS EXPECTED TUESDAY NIGHT AND WEDNESDAY. AZZ002-003-CAZ525>527-212200- /O.CON.KVEF.FF.A.0007.150921T1800Z-150923T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 332 AM PDT MON SEP 21 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING THROUGH TUESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA... INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE AND NORTHWEST DESERTS. IN SOUTHEAST CALIFORNIA...CADIZ BASIN...MORONGO BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. * FROM 11 AM PDT /11 AM MST/ THIS MORNING THROUGH TUESDAY AFTERNOON * DEEP TROPICAL MOISTURE WILL BRING THE POTENTIAL FOR VERY HEAVY RAIN TO FAR SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA. RAINFALL TOTALS OF A HALF INCH TO TWO INCHES ARE LIKELY...WITH THE HEAVIEST RAIN MOST LIKELY TO FALL MONDAY NIGHT AND TUESDAY MORNING. * POTENTIAL IMPACTS INCLUDE WATER...MUD...ROCKS AND DEBRIS FLOWING OVER ROADS OR ROADS WASHING OUT. IF YOU PLAN TO TRAVEL IN FLOOD PRONE AREAS SUCH AS CALIFORNIA HIGHWAYS 62 AND 95 OR THE OATMAN TOPOCK HIGHWAY AT THE SACRAMENTO WASH...BE SURE YOU HAVE A WAY TO RECEIVE FLASH FLOOD WARNINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
648 WGUS65 KVEF 211830 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 1130 AM PDT MON SEP 21 2015 .THE THREAT OF HEAVY RAINFALL AND FLASH FLOODING HAS DIMINISHED OVER PORTIONS OF NORTHWEST ARIZONA AND THE DESERTS OF SAN BERNARDINO COUNTY CALIFORNIA. AZZ002-003-CAZ525>527-211930- /O.CAN.KVEF.FF.A.0007.000000T0000Z-150923T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 1130 AM PDT MON SEP 21 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA HAS BEEN CANCELLED. SIGNIFICANT TROPICAL MOISTURE IS NOW EXPECTED TO REMAIN CONFINED TO FAR SOUTHERN CALIFORNIA AND SOUTHERN ARIZONA. THE THREAT OF HEAVY RAINFALL AND FLASH FLOODING HAS BEEN DIMINISHED OVER CENTRAL AND SOUTHERN MOHAVE COUNTY ARIZONA AND THE DESERTS OF SOUTHERN SAN BERNARDINO COUNTY CALIFORNIA. THERE WILL STILL BE A CHANCE OF SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS FOR THESE AREAS...BUT EXTENSIVE RAINFALL AND FLASH FLOODING IS NO LONGER A CONCERN. $$ JA
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Sep 20, 8:40 AM MST, 5 hours 39 minutes earlier.
Area forecast discussion, Sep 20, 8:40 AM MST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 840 AM PDT SUN SEP 20 2015 .SYNOPSIS...UNSEASONABLY WARM CONDITIONS ARE EXPECTED TODAY WITH CLEAR SKIES AND LIGHT WINDS. COOLER TEMPERATURES WILL FOLLOW THROUGH MID WEEK AS TROPICAL MOISTURE MOVES IN FROM THE SOUTH AND BRINGS SHOWERS AND THUNDERSTORMS TO PORTIONS OF THE AREA. SLIGHTLY DRIER AIR AND WARMER TEMPERATURES ARE EXPECTED TO BEGIN THE FALL SEASON. && .UPDATE...ONE MORE QUIET AND DRY DAY IN STORE BEFORE THE WEATHER TAKES A TURN TOWARDS THE WETTER BEGINNING TOMORROW. IN THE MEAN TIME...THE CURRENT FORECAST LOOKS LIKE IT IS IN GOOD SHAPE. NO UPDATES ARE PLANNED THIS MORNING. -OUTLER- && .SHORT TERM...SUNDAY THROUGH TUESDAY NIGHT. TODAY WILL BASICALLY BE A REPLICA OF YESTERDAY EXCEPT AFTERNOON TEMPERATURES ARE EXPECTED TO BE A FEW DEGREES WARMER. OFFICIALLY THE HIGH IN LAS VEGAS SHOULD TOP OUT IN THE UPPER 90S BUT MANY NEIGHBORHOODS IN THE EAST AND SOUTHEAST VALLEY COULD REACH 100 DEG OR BETTER. WATER VAPOR IMAGERY CLEARLY SHOWS AN UPPER LEVEL CIRCULATION CENTERED NEAR 27N LAT/125W LONG. THE FLOW AROUND THE EAST SIDE OF THE LOW IS DRAWING TROPICAL MOISTURE NORTHWARD FROM NEAR THE SOUTHERN BAJA COASTAL REGION. THE LOW IS EXPECTED TO REMAIN IN THIS GENERAL VICINITY THROUGH TONIGHT BEFORE MOVING NORTHEAST TOWARDS SOUTHERN CALIFORNIA AND NORTHERN BAJA ON MONDAY. THE SOUTHERLY FLOW ASSOCIATED WITH THE APPROACHING LOW WILL PUSH MOISTURE INTO THE MOJAVE DESERT MONDAY AND INTO PORTIONS OF THE SOUTHERN GREAT BASIN MONDAY NIGHT INTO TUESDAY. HOWEVER, NEW MODEL DATA HAS SHIFTED THE TRACK OF THE LOW FURTHER SOUTH AS IT OPENS UP AND MOVES INLAND. IF THIS TREND HOLDS, THE BETTER DYNAMICS, DEEPEST MOISTURE AND MORE UNSTABLE CONDITIONS WOULD ALSO SHIFT FURTHER SOUTH AND EAST AND FOCUS THE BEST PRECIPITATION CHANCES OVER ARIZONA WITH LESSER CHANCES OVER SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA. JUST SOMETHING TO WATCH FOR NOW BUT IT DOES LOWER CONFIDENCE ENOUGH THAT A DECISION ON ANY FLASH FLOOD WATCH PRODUCT WILL BE POSTPONED AT LEAST ANOTHER FORECAST PACKAGE. ADDING TO THE UNCERTAINTY ON HOW TUESDAY WILL PLAY OUT IS THE TEMPERATURE FORECAST. THE 00Z MET HAS A HIGH OF 77 DEGREES FORECAST FOR LAS VEGAS WHILE THE ECS HAS 89 DEGREES AND THE MAV IS HALFWAY IN BETWEEN. TRENDED THE FORECAST CLOSER TO THE MAV GUIDANCE FOR THE TIME BEING. .LONG TERM...WEDNESDAY THROUGH SATURDAY LEFT A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS IN WEDNESDAY PRIMARILY ACROSS PARTS OF LINCOLN AND MOHAVE COUNTIES. RESIDUAL MOISTURE SHOULD BE ACTED UPON BY SURFACE HEATING, ESPECIALLY OVER THE TERRAIN. IF THE ECMWF PANS OUT WHICH SHOWS CYCLONIC FLOW EXTENDING BACK WEST ACROSS NORTHERN ARIZONA THERE COULD BE GREATER COVERAGE OF STORMS OVER MOHAVE COUNTY. DRIER AND WARMER TEMPERATURES WILL BE SEEN ELSEWHERE. FOR THURSDAY - SATURDAY MODELS IN GOOD AGREEMENT SHOWING LARGE RIDGE TO OUR EAST WITH A TROUGH NEAR THE NORTHERN CALIFORNIA/PAC NW COAST. THE SOUTHERN GREAT BASIN AND MOJAVE DESERT WILL BE SANDWICHED BETWEEN THE TWO FEATURES FOR A DRY SOUTHWEST FLOW. SOUTH-SOUTHWEST BREEZES WILL INCREASE BY THE WEEKEND WITH TEMPERATURES RUNNING CLOSE TO 3 TO 5 DEGREES ABOVE AVERAGE. && .AVIATION...FOR MCCARRAN...ASIDE FROM POSSIBLE EAST WIND COMPONENTS DURING THE DAYTIME...NO OPERATIONALLY SIGNIFICANT WEATHER IS EXPECTED THROUGH MONDAY. INCREASING HIGH CLOUDS ON MONDAY WILL LEAD TO CHANCES FOR THUNDERSTORMS ON TUESDAY...WITH LOWER CEILINGS AND ERRATIC WINDS POSSIBLE. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...NO OPERATIONALLY SIGNIFICANT WEATHER IS EXPECTED TODAY. CHANCES FOR THUNDERSTORMS WILL REACH THE MORONGO BASIN AS EARLY AS TONIGHT...SPREADING NORTH TO NEAR INTERSTATE 15 MONDAY...AND POSSIBLY AREAWIDE TUESDAY. ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOW CEILINGS...MOUNTAIN OBSCURATION...AND ERRATIC WINDS. && .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. ACTIVATION MAY BE NEEDED LATER MONDAY THROUGH MID WEEK AS TROPICAL MOISTURE MOVES INTO THE AREA. && SALMEN/PIERCE FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Nearby
Flash Flood Watches in Arizona, 2015Flash Flood Watches in California, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.